Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Severe Thrombocytopenia During Dolutegravir-containing Antiretroviral Therapy
Kazuhiko NakaharaiMakiko MiyajimaHiroaki KobayashiAkihiro ShimizuYumiko HosakaTetsuya HorinoSeiji Hori
Author information
JOURNALS OPEN ACCESS

2017 Volume 56 Issue 16 Pages 2229-2232

Details
Abstract

A 56-year-old Japanese man diagnosed with acquired immunodeficiency syndrome, Pneumocystis jirovecii pneumonia and cytomegalovirus infection presented with thrombocytopenia after starting antiretroviral therapy, which included dolutegravir (DTG). Although good control of the human immunodeficiency virus and cytomegalovirus infections was achieved, the patient's thrombocytopenia persisted. The patient's platelet count decreased to ≤50,000/μL even after the cessation of valganciclovir, which can cause bone marrow suppression. At five months after starting antiretroviral therapy, DTG was replaced by ritonavir-boosted darunavir. Soon after, his platelet count improved and was maintained at a level of >100,000/μL. This is the first reported case of severe thrombocytopenia during DTG-containing antiretroviral therapy.

Information related to the author
© 2017 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top